Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 1, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Jan 29, 2013, 5:12 PM CST for Saint Bernard Parish, Louisiana. It took effect at Jan 30, 2013, 3:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 5:12 PM CST (23:12 UTC)
- In effect from
- Jan 30, 2013, 3:00 PM CST
- Expired
- Jan 30, 2013, 11:55 PM CST
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048 WWUS74 KLIX 292312 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 512 PM CST TUE JAN 29 2013 ...STRONG GUSTY WINDS EXPECTED WEDNESDAY AFTERNOON AND EVENING IN METRO NEW ORLEANS... .STRONG NORTHWEST WINDS OF 30 TO 35 MPH WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. WINDS WILL BEGIN TO WEAKEN LATE WEDNESDAY NIGHT AS A HIGH PRESSURE SYSTEM BUILDS INTO THE AREA. LAZ061-062-064-300715- /O.NEW.KLIX.WI.Y.0001.130130T2100Z-130131T0600Z/ UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD- INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS... CHALMETTE...VIOLET 512 PM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. * TIMING...STRONG WINDS OF 30 TO 35 MPH WILL DEVELOP AFTER 3 PM AND CONTINUE THROUGH MIDNIGHT BEFORE DIMINISHING. * DURATION...6 TO 8 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
5 follow-up statements
121 WWUS74 KLIX 300410 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 PM CST TUE JAN 29 2013 ...STRONG GUSTY WINDS EXPECTED WEDNESDAY AFTERNOON AND EVENING IN METRO NEW ORLEANS... .NORTHWEST WINDS OF 20 TO 25 MPH WITH FREQUENT GUSTS 30 TO 35 MPH WILL BE POSSIBLE BEHIND A COLD FRONT LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. WINDS WILL BEGIN TO WEAKEN LATE WEDNESDAY NIGHT AS A HIGH PRESSURE SYSTEM BUILDS INTO THE AREA. LAZ061-062-064-301200- /O.CON.KLIX.WI.Y.0001.130130T2100Z-130131T0600Z/ UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD- INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS... CHALMETTE...VIOLET 1010 PM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * TIMING...3 PM WEDNESDAY THROUGH MIDNIGHT WEDNESDAY NIGHT. * WINDS: NORTHWEST SUSTAINED WINDS NEAR 25 MPH WITH GUSTS UP TO AROUND 35 MPH ARE EXPECTED BEHIND A COLD FRONT. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON ELEVATED BRIDGES AND ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 22/TD
638 WWUS74 KLIX 300930 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 AM CST WED JAN 30 2013 ...STRONG GUSTY WINDS EXPECTED WEDNESDAY AFTERNOON AND EVENING IN METRO NEW ORLEANS... .NORTHWEST WINDS SUSTAINED NEAR 25 MPH WITH FREQUENT GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE BEHIND A COLD FRONT LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. WINDS WILL BEGIN TO WEAKEN LATE WEDNESDAY NIGHT AS A HIGH PRESSURE SYSTEM BUILDS INTO THE AREA. LAZ063-066>070-301730- /O.EXA.KLIX.WI.Y.0001.130130T2100Z-130131T0600Z/ UPPER PLAQUEMINES-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...BELLE CHASSE...CHAUVIN...DULAC... MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR... EMPIRE...YSCLOSKEY 330 AM CST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. * TIMING...3 PM WEDNESDAY THROUGH MIDNIGHT WEDNESDAY NIGHT. * WINDS: NORTHWEST SUSTAINED WINDS NEAR 25 MPH WITH GUSTS UP TO AROUND 35 MPH ARE EXPECTED BEHIND A COLD FRONT. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON ELEVATED BRIDGES AND ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ061-062-064-301730- /O.CON.KLIX.WI.Y.0001.130130T2100Z-130131T0600Z/ UPPER JEFFERSON-ORLEANS-UPPER ST. BERNARD- INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS... CHALMETTE...VIOLET 330 AM CST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * TIMING...3 PM WEDNESDAY THROUGH MIDNIGHT WEDNESDAY NIGHT. * WINDS: NORTHWEST SUSTAINED WINDS NEAR 25 MPH WITH GUSTS UP TO AROUND 35 MPH ARE EXPECTED BEHIND A COLD FRONT. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON ELEVATED BRIDGES AND ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
164 WWUS74 KLIX 301557 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 957 AM CST WED JAN 30 2013 ...STRONG GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING IN METRO NEW ORLEANS... .NORTHWEST WINDS SUSTAINED NEAR 25 MPH WITH FREQUENT GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE BEHIND A PASSING COLD FRONT LATER THIS AFTERNOON AND INTO THIS EVENING. WINDS WILL BEGIN TO WEAKEN LATE TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. LAZ061>064-066>070-310000- /O.CON.KLIX.WI.Y.0001.130130T2100Z-130131T0600Z/ UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY 957 AM CST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * TIMING...3 PM WEDNESDAY THROUGH MIDNIGHT WEDNESDAY NIGHT. * WINDS: NORTHWEST SUSTAINED WINDS NEAR 25 MPH WITH GUSTS UP TO AROUND 35 MPH ARE EXPECTED BEHIND A COLD FRONT. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON ELEVATED BRIDGES AND ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 98/SO
656 WWUS74 KLIX 302151 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 PM CST WED JAN 30 2013 ...STRONG GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING IN METRO NEW ORLEANS... .NORTHWEST WINDS SUSTAINED NEAR 25 MPH WITH FREQUENT GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE BEHIND A PASSING COLD FRONT THIS EVENING AND INTO TONIGHT. WINDS WILL BEGIN TO WEAKEN LATE TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. LAZ061>064-066>070-310600- /O.CON.KLIX.WI.Y.0001.000000T0000Z-130131T0600Z/ UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY 351 PM CST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...3 PM WEDNESDAY THROUGH MIDNIGHT WEDNESDAY NIGHT. * WINDS: NORTHWEST SUSTAINED WINDS NEAR 25 MPH WITH GUSTS UP TO AROUND 35 MPH ARE EXPECTED BEHIND A COLD FRONT. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS COULD BE BLOWN AROUND. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON ELEVATED BRIDGES AND ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 98/SO
736 WWUS74 KLIX 310555 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1155 PM CST WED JAN 30 2013 ...WINDS SLOWLY DIMINISHING ACROSS EXTREME SOUTHEAST LOUISIANA... .HIGH PRESSURE BUILDING INTO THE CENTRAL GULF COAST REGION IS CAUSING WINDS TO SLOWLY SUBSIDE BELOW 25 MPH SUSTAINED ACROSS MOST AREAS OF EXTREME SOUTHEAST LOUISIANA. LAZ061>064-066>070-310700- /O.CAN.KLIX.WI.Y.0001.000000T0000Z-130131T0600Z/ UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY 1155 PM CST WED JAN 30 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE GRADUALLY DIMINISHED OVER THE LAST COUPLE HOURS...AND MOST REPORTING LOCATIONS HAD DROPPED BELOW 25 MPH SUSTAINED. HOWEVER...IT WILL REMAIN BREEZY THROUGH ABOUT 3 AM WITH COOL NORTHWEST WINDS OF 15 TO 25 MPH EXPECTED. MOTORISTS ON BRIDGES AND OVERPASSES SHOULD CONTINUE TO REMAIN ALERT FOR PERIODS OF STRONGER CROSSWINDS. $$ 22/TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 1:22 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 29, 1:22 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 PM CST TUE JAN 29 2013
.AVIATION...
INCREASING WINDS HAVE HELPED TO DIMINISH FOG ACROSS MUCH OF THE
AREA. GUSTS INTO THE 20 TO 25 KNOT RANGE WILL BE POSSIBLE THIS
AFTERNOON. ELEVATED WINDS WILL CONTINUE INTO THE NIGHT. A SQUALL
LINE IS STILL EXPECTED TO IMPACT THE TERMINALS TONIGHT AS THE
COLD FRONT MOVES THROUGH THE AREA. WILL INCLUDE TEMPO GROUPS IN AN
ATTEMPT TO CAPTURE THE MOST LIKELY TIMING OF THUNDERSTORMS.
CONDITIONS WILL IMPROVE TO VFR AT THE END OF THE PERIOD FOR
PROBABLY ONLY BTR. THE REST OF THE TERMINALS WILL BE IN THE EARLY
AFTN TMR.
MEFFER
&&
.PREV DISCUSSION... /ISSUED 708 AM CST TUE JAN 29 2013/
SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. THE SKY WAS BROKEN AT
RELEASE WITH A LAYER OF STRATOCUMULUS NEAR 017K FEET. MOISTURE IS
IN PLACE IN THE LOW LEVELS. THE PROFILE IS SATURATED FROM 1000MB
THROUGH 812MB. THERE IS A LARGE AREA OF DRY AIR ABOVE 700MB. THE
PW VALUE WAS AT 0.92 INCHES. THE LIFTED INDEX IS INDICATED AT -2.8.
MEAN LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K FEET ARE FROM
THE SOUTHEAST AT 21KTS. FROM 5K TO 10K THE WINDS REMAIN AT THE
SAME SPEED AND VEER FROM THE SOUTH- SOUTHWEST.
PREV DISCUSSION... /ISSUED 401 AM CST TUE JAN 29 2013/
DISCUSSION...
THE MAIN FORECAST CONCERN OCCURS EARLY IN THE FORECAST PERIOD WITH
THE THREAT OF SEVERE WEATHER TONIGHT AND WEDNESDAY MORNING.
HOWEVER IN THE VERY NEAR TERM...FOG WILL BE A PROBLEM THROUGH THE
EARLY MORNING HOURS TODAY. ADVECTION FOG WAS OCCURRING OVER THE
NEAR COASTAL WATERS...INLAND LAKES AND ADJACENT LAND AREAS.
HOWEVER WITH THE EXCEPTION OF THE MARINE AREAS...THE FOG THIS
MORNING HAS NOT BEEN DENSE AS INCREASING LOW LEVEL WINDS HAVE
ALLOWED FOR ENOUGH MIXING TO KEEP THE FOG ABOVE ADVISORY CRITERIA.
IN MANY CASES A LOW STATUS DECK WAS BEING OBSERVED INSTEAD OF FOG.
OVER LAND THE THE FOG HAS BEEN THE THICKEST ALONG THE MISSISSIPPI
COAST...BUT WAS STILL NOT MEETING ADVISORY CRITERIA AND WAS PATCHY
IN NATURE. WE WILL DROP THE DENSE FOG ADVISORY FOR THE LAND AREAS
WITH THIS FORECAST PACKAGE BUT CONTINUE IT OVER THE NEAR COASTAL MARINE
ZONES UNTIL 10 AM.
BEYOND THE EARLY MORNING HOURS...FAIRLY DEEP SOUTH TO SOUTHWESTERLY
FLOW WILL INCREASE TODAY AHEAD OF AN APPROACHING DEEP UPPER TROUGH
LOCATED OVER THE ROCKIES EARLY THIS MORNING. THE SOUTHERLY FLOW WILL
TRANSPORT A DEEPENING MOISTURE RICH ATMOSPHERE INTO THE FORECAST
AREA WITH SURFACE DEW POINTS IN THE MID 60S TO NEAR 70. A FEW
SHOWERS MAY OCCUR THIS AFTERNOON AS THE MOISTURE INCREASES ACROSS
THE AREA. THE STAGE WILL BE SET FOR POSSIBLE SEVERE WEATHER
TONIGHT AND EARLY WEDNESDAY AS THE AFOREMENTIONED DEEP UPPER
TROUGH MOVES EAST INTO THE CENTRAL CONUS. LARGE SCALE ASCENT WILL
DEVELOP THIS EVENING AND OVERNIGHT AS THE UPPER TROUGH APPROACHES.
THE LIFT WILL BE ENHANCED BY A STRONG UPPER LEVEL JET POSITIONED
OVER THE LOWER MISSISSIPPI VALLEY TONIGHT THAT WILL AID
CONVECTIVE DEVELOPMENT. IN ADDITION...A STRONG MID LEVEL JET WILL
BE IN PLACE OVER THE LOWER MISSISSIPPI VALLEY AND A STRONG LOW
LOWER JET WILL SHIFT EAST ACROSS THE REGION DURING THE OVERNIGHT AND
EARLY WEDNESDAY MORNING HOURS. OVERALL...THE JET STRUCTURE WOULD
FAVOR THE GREATEST THREAT FOR SEVERE WEATHER TO THE NORTH AND
NORTHWEST OF THE LOCAL FORECAST AREA. THE SHEAR WILL BE RATHER
IMPRESSIVE WITH THIS SYSTEM...WITH BULK SHEAR VALUES UPWARD OF 60
KNOTS PRIOR TO THE COLD FRONT PASSAGE. IN ADDITION...HELICITY
VALUES ARE FORECAST TO BE IN THE 300 TO 400 RANGE...WITH THE
HIGHEST VALUES ACROSS THE NORTHERN HALF OF THE FORECAST AREA AROUND 06Z
WEDNESDAY. HOWEVER...CAPE VALUES ARE FORECAST TO BE RATHER MEAGER
AND INSTABILITY IS NOT PARTICULARLY IMPRESSIVE. STILL...THE
THREAT OF SEVERE WEATHER WILL EXIST IN THIS LOW CAPE AND HIGH
SHEAR ENVIRONMENT WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS
AND ISOLATED TORNADOES. THE GREATEST THREAT PERIOD WILL OCCUR FROM
LATE EVENING ACROSS THE NORTHWESTERN SECTIONS OF THE FORECAST AREA
AND THEN SPREAD EASTWARD OVERNIGHT AND INTO THE EARLY MORNING
HOURS WEDNESDAY. MOST OF THE CONVECTION WILL BE EAST AND SOUTHEAST
OF THE AREA BY MIDDAY WEDNESDAY AS THE ASSOCIATED STRONG COLD
FRONT PUSHES EAST OF THE AREA.
BEYOND WEDNESDAY...TRANQUIL WEATHER WILL GENERALLY BE OBSERVED WITH
COOLER AND DRIER CONDITIONS EXPECTED AS NORTHWEST FLOW ALOFT
PREVAILS. HIGH PRESSURE AT THE SURFACE OVER THE REGION IN THE WAKE
OF THE FRONT WILL BE REINFORCED FRIDAY AND AGAIN SUNDAY. MODELS
HAVE TRENDED STRONGER WITH A SHORT WAVE IN THE NORTHWEST FLOW THAT
WILL MOVE ACROSS THE REGION SATURDAY AND ARE NOW INDICATING THE
POSSIBILITY OF SOME LIGHT SHOWERS. AT THIS TIME WE WILL KEEP THE
FORECAST DRY AND CONTINUE TO MONITOR LATER MODEL RUNS FOR RAIN CHANCES
ON SATURDAY. EARLY NEXT WEEK...THE MEDIUM RANGE MODELS DIFFER ON
THE HANDLING AND TIMING OF THE NEXT SHORT WAVE TROUGH THAT WILL
IMPACT THE REGION. AT THIS TIME IT WOULD APPEAR THAT THE NEXT
SIGNIFICANT CHANCE FOR RAIN WILL NOT OCCUR UNTIL MONDAY NIGHT OR
TUESDAY. 11
MARINE...
WINDS AND SEAS WILL INCREASE THROUGHOUT THE DAY TODAY AS THE
PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING COLD FRONT.
EXERCISE CAUTION HEADLINES HAVE BEEN HOISTED FOR ALL COASTAL WATERS
BEGINNING NO LATER THAN NOON CST TODAY. CONDITIONS WILL CONTINUE TO
DETERIORATE THROUGH THE EVENING AND SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR ALL WATERS EXCEPT LAKES PONTCHARTRAIN AND MAUREPAS
TONIGHT AND WEDNESDAY. THE SMALL CRAFT ADVISORIES WILL LIKELY NEED
TO BE EXTENDED IN TIME AND MAY NEED TO BE EXTENDED TO THE LAKES BY
WEDNESDAY NIGHT AS STRONG NORTHWEST WINDS IMPACT THE AREA IN THE
WAKE OF A COLD FRONT FORECAST TO MOVE THROUGH THE WATERS ON
WEDNESDAY. WINDS AND SEAS ARE FORECAST TO REMAIN ELEVATED THROUGH
THE FIRST PART OF THURSDAY BEFORE HIGH PRESSURE BECOMES MORE SETTLED
OVER THE AREA AND THE PRESSURE GRADIENT RELAXES AGAIN. EXPECT THE
HIGH TO GRADUALLY MOVE EASTWARD THROUGH THE WEEKEND. 95
DECISION SUPPORT...
EFFECTIVE WEDNESDAY 30 JANUARY AT 0600...THE DSS CODE WILL BE
UPGRADED TO RED FOR HOMELAND SECURITY AND CITY OF NEW ORLEANS
EMERGENCY OPERATIONS SUPPORT SERVICES SURROUNDING A HIGH PROFILE
EVENT OF NATIONAL SIGNIFICANCE BEING HOSTED IN THE CITY.
CURRENTLY...
DSS CODE...ORANGE
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
USCG SPOT FORECAST SUPPORT
ONGOING RIVER FLOODING ON LOWER PEARL RIVER
SLIGHT RISK OF SEVERE WEATHER TONIGHT AND WEDNESDAY MORNING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 58 65 34 60 / 90 30 10 0
BTR 58 66 35 61 / 90 30 10 0
ASD 62 69 36 60 / 70 60 10 0
MSY 63 70 43 61 / 70 60 10 0
GPT 65 69 39 60 / 70 80 10 0
PQL 65 70 37 60 / 70 80 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 PM WEDNESDAY
FOR THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI
SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 PM WEDNESDAY
FOR THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI
SOUND.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jan 29, 11:11 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1111 AM CST TUE JAN 29 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-300515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1111 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY DENSE FOG WILL CONTINUE TO IMPACT MISSISSIPPI COUNTIES ALONG THE COAST. VISIBILITY MAY DROP TO LESS THAN 1 MILE AT TIMES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AND WEDNESDAY MORNING. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM LATE THIS EVENING THROUGH THE EARLY MORNING HOURS WEDNESDAY WITH THE THREAT STARTING OVER SOUTHWEST MISSISSIPPI AND AREAS TO THE WEST OF BATON ROUGE. STORMS WILL THEN SPREADING EASTWARD DURING THE PERIOD. THE MAIN THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND ISOLATED TORNADOES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS TONIGHT FOR INCREASING WINDS AND BUILDING SEAS AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY MORNING...MAINLY FOR AREAS EAST OF INTERSTATE 55. THE MAIN THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE GULF COASTAL WATERS WEDNESDAY FOR STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED FOR SEVERE WEATHER TONIGHT AND WEDNESDAY MORNING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 7:53 PM CST | Marine Dense Fog Advisory | LIX | 14 hr | |
| Jan 28, 8:04 PM CST | Dense Fog Advisory | LIX | Saint Bernard, Saint John the Baptist, Tangipahoa, Washington | 8 hr |
| Jan 29, 3:24 AM CST | Small Craft Advisory | LIX | 33 hr |
Nearby
Wind Advisories in Louisiana, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.